Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 40, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2024, 8:29 PM EDT for Cayuga County, Oswego County, Wayne County, New York. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2024, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 22, 2024, 9:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 74 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:47 PM EDT | TSTM WND DMG | 3 Wnw Fulton, NY | Multiple trees and wires down in Granby. |
| Jun 22, 8:50 PM EDT | TSTM WND DMG | Fulton, NY | Multiple trees and wires down in Fulton. |
| Jun 22, 8:53 PM EDT | HAIL 0.7 | Fulton, NY | Multiple reports of dime sized hail in Fulton. |
| Jun 22, 8:53 PM EDT | HAIL 1.25 | 1 N Fulton, NY | Half dollar sized hail reported in Fulton. |
| Jun 22, 8:53 PM EDT | HAIL 1.5 | Fulton, NY | Picture of ping pong ball sized hail in Fulton sent via social media. |
| Jun 22, 9:06 PM EDT | TSTM WND DMG | Oswego, NY | Trees and wires down in the town of Oswego. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
729
WUUS51 KBUF 230029
SVRBUF
NYC011-075-117-230130-
/O.NEW.KBUF.SV.W.0040.240623T0029Z-240623T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
829 PM EDT Sat Jun 22 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Wayne County in western New York...
Cayuga County in central New York...
Oswego County in central New York...
* Until 930 PM EDT.
* At 829 PM EDT, a severe thunderstorm was located near Cato, or 11
miles south of Fair Haven Beach State Park, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Pulaski, Central
Square, Cato, Selkirk Shores State Park, Mexico Point State Park,
Nine Mile Point, and Battle Island State Park.
This includes the following highways...
Interstate 90 near exit 40.
Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4318 7596 4320 7608 4327 7620 4320 7621
4324 7627 4322 7626 4320 7627 4323 7631
4323 7648 4311 7647 4310 7650 4307 7650
4304 7666 4331 7692 4356 7634 4356 7628
4360 7626 4363 7618 4323 7588
TIME...MOT...LOC 0029Z 237DEG 27KT 4318 7663
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell2 follow-up statements
486
WWUS51 KBUF 230051
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
851 PM EDT Sat Jun 22 2024
NYC117-230101-
/O.CAN.KBUF.SV.W.0040.000000T0000Z-240623T0130Z/
Wayne NY-
851 PM EDT Sat Jun 22 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4318 7596 4320 7608 4327 7620 4320 7622
4324 7627 4322 7626 4320 7627 4323 7631
4323 7648 4315 7648 4316 7665 4334 7672
4333 7675 4336 7677 4356 7634 4356 7628
4360 7626 4363 7618 4323 7588
TIME...MOT...LOC 0051Z 233DEG 33KT 4331 7638
$$
NYC011-075-230130-
/O.CON.KBUF.SV.W.0040.000000T0000Z-240623T0130Z/
Cayuga NY-Oswego NY-
851 PM EDT Sat Jun 22 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CAYUGA AND OSWEGO COUNTIES...
At 851 PM EDT, a severe thunderstorm was located over Fulton, moving
northeast at 40 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Pulaski, Central Square,
Cato, Selkirk Shores State Park, Mexico Point State Park, Nine Mile
Point, and Battle Island State Park.
This includes Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4318 7596 4320 7608 4327 7620 4320 7622
4324 7627 4322 7626 4320 7627 4323 7631
4323 7648 4315 7648 4316 7665 4334 7672
4333 7675 4336 7677 4356 7634 4356 7628
4360 7626 4363 7618 4323 7588
TIME...MOT...LOC 0051Z 233DEG 33KT 4331 7638
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Mitchell318
WWUS51 KBUF 230108
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
908 PM EDT Sat Jun 22 2024
NYC011-230117-
/O.CAN.KBUF.SV.W.0040.000000T0000Z-240623T0130Z/
Cayuga NY-
908 PM EDT Sat Jun 22 2024
...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4318 7596 4319 7603 4320 7604 4320 7608
4323 7610 4324 7615 4327 7620 4320 7622
4324 7626 4324 7627 4322 7626 4333 7655
4340 7659 4356 7634 4356 7628 4360 7626
4363 7618 4323 7588
TIME...MOT...LOC 0107Z 237DEG 29KT 4338 7624
$$
NYC075-230130-
/O.CON.KBUF.SV.W.0040.000000T0000Z-240623T0130Z/
Oswego NY-
908 PM EDT Sat Jun 22 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL OSWEGO COUNTY...
At 907 PM EDT, a severe thunderstorm was located 7 miles northwest of
Central Square, or 10 miles northeast of Fulton, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oswego, Fulton, Pulaski, Central Square, Selkirk Shores State Park,
Mexico Point State Park, Nine Mile Point, Battle Island State Park,
Hastings, and Scriba.
This includes Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm has a history of producing wind damage and large hail.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4318 7596 4319 7603 4320 7604 4320 7608
4323 7610 4324 7615 4327 7620 4320 7622
4324 7626 4324 7627 4322 7626 4333 7655
4340 7659 4356 7634 4356 7628 4360 7626
4363 7618 4323 7588
TIME...MOT...LOC 0107Z 237DEG 29KT 4338 7624
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 22, 8:11 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 811 PM EDT Sat Jun 22 2024 .SYNOPSIS... The end is near. That is...the end of the heat wave. While it will be quite warm and humid through Sunday...a cold front will push through Sunday afternoon with some fairly widespread showers and drenching thunderstorms. Cooler and less humid air will follow to start the new work week...but the relief will be relatively brief as very warm weather can be expected Tuesday and Wednesday. The temperature roller coaster ride this coming week will then head back downhill to end the week with highs mainly in the 70s Thursday and Friday. && .NEAR TERM /THROUGH SUNDAY/... A stationary front is stretched west to east...roughly along the southern shores of Lake Ontario this evening. To the north of the boundary...MLCAPEs are only in the vcnty of 100 j/kg. To the south of the front...mainly over the Finger Lakes region...SBCAPES are once again in the vcnty of 1000-1500 j/kg. Unlike recent days though...a nominal 30kt low level jet is assisting in generating bulk shear values of 40 knots. This is allowing storms in the Finger Lakes area to become quite strong...as several severe thunderstorm warnings have been issued the past few hours. The storms are producing damaging winds and hail as large as golf balls. As we push through the evening hours...the instability will wane. Meanwhile...the surface boundary will gradually lift north...as a surface low will strengthen over the central Great lakes. This will place more of the region within a warm sector. Some scattered showers may continue close to the boundary over northern portions of the area. Isolated convection is possible within the warm sector. Some patchy fog may occur in areas which received rain during the day. Overnight temperatures will be muggy and generally in the lower to mid 70s, with some upper 60s across the Southern Tier and east of Lake Ontario. A VERY active weather day is then expected on Sunday, especially during the midday and afternoon. A potent upper shortwave and associated deepening surface cyclone tracking from the central Great Lakes along the international border. A pre-frontal trough will work into the region early in the day ahead of the main of the cold front which tracks into the region late in the day. There may be two rounds of convection, first with the pre-frontal trough and then ahead of the cold front later in the afternoon. Surface instability will certainly be present with SBCAPES forecast to be near 2000 J/KG. Shear profiles become increasingly favorable with around 35 knots of flow at 850 mb and near 50 knots at 500 mb, with some turning with height allowing hodographs to lengthen with time. SPC has maintained a Slight Risk for severe storms for much of the area inland from the lakes. Main threat looks to be damaging winds, with a lesser threat of large hail, but with the lengthening hodographs could see an isolated supercell. Heavy rain potential is there with high atmospheric moisture content, but the convection should be progressive making the flash flood threat more limited. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A fairly fast quasi- zonal flow will be in place for the upcoming work week, as the strong upper level ridge that brought the oppressive heat and humidity to the region this past week is suppressed over the southern half of the CONUS. Overall, there looks to be bouts of comfortable temperatures along with periods of more typical mid summer warmth ahead of a couple cold frontal passages...one mid week and the second toward next weekend. This will also translate to periods of dry time, with storm chances ramping up along and ahead of the aforementioned frontal boundaries. The details... A few strong storms (gusty winds/heavy rain) will remain possible into Sunday evening, mainly east of the Genesee Valley, as the lead shortwave and accompanying surface cold front push into eastern NY. However, a trailing shortwave will strengthen as it digs across the central Great Lakes first half of Sunday night, then crosses the lower Great Lakes later Sunday night and Monday. This will keep the threat for at least scattered showers/isolated non-severe thunderstorms in the forecast through the start of the new work week. Likelihood for showers will be greatest east of Lake Ontario closer to the better dynamics/lift and moisture associated with this feature. Some gusty NW winds will also be possible on Monday as boundary layer flow increases with the passage of the trough. There is still some good news for those looking for a break from the oppressive heat and humidity as a cooler and less humid airmass moves into the region. Lows Sunday night will drop back into the upper 50s to lower 60s for much of the area. Highs Monday will range mainly from the upper 60s to mid 70s, with dew points dropping into a more comfortable range, mainly in the mid to upper 50s. High pressure is then slated to cross the area Monday night and Tuesday bringing a brief period of well deserved quiet weather. A comfortable Monday night with lows generally in the 50s, with some low 60s closer to the lakeshores. Flow will then shift back to the southwest on Tuesday as a return flow sets up on the back side of the surface high as it slides southeast of the area. This will boost high temperatures back into the low to mid 80s for the majority of the region, although humidity levels will remain tolerable. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... As mentioned above, the quasi-zonal flow will continue with a similar weather pattern to the Short Term expected through this period. The details... A weak mid level ripple will move across the area Tuesday night, while a low level warm frontal segment moves northeast across the region. PWATs increase to near 1.5 inches, however lack of forcing, not expecting much more then some scattered showers/isolated rumble of thunder overnight. Next round of more significant weather looks to be centered around the Wednesday timeframe as showers and storms accompany the next cold frontal passage. Way to early to get into severe weather probs, but will need to be monitored. Timing/etc still a bit in question as well. Of more certainty is the return of mid summer warmth and humidity. Highs will be upper 70s to mid 80s, with dew points climbing into the mid and upper 60s. High pressure then looks to build in bringing another much more refreshing airmass back into western and northcentral NY for the latter part of the work week. This should result in mainly dry weather Thursday and Friday with highs low to mid 70s Thursday, then tacking on several degrees for Friday as airmass starts to modify with surface high moving east of our area. Dew points in the 50s will mean very tolerable humidity levels for late June. Mid summer warmth and humidity along with shower/storm chances then look to return as we head toward the first half of next weekend as the next frontal system approaches from the west. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... While VFR conditions will be in place tonight...strong thunderstorms will have to be watched over the Finger Lakes region through the first half of the night. Sunday will then be QUITE active across western and north central New York...as a cold front will sag through the region with numerous showers and drenching thunderstorms. Along and behind the frontal boundary...CIGs will drop off to between 700 and 1500 ft. This will generally take place after 15z. Outlook... Sunday night...MVFR to IFR conditions early with showers tapering off from west to east...then LIFR to IFR Cigs late. Monday...Mainly VFR. A chance for afternoon and evening thunderstorms inland from the lakes. Tuesday...Mainly VFR conditions. Tuesday night and Wednesday...MVFR/VFR with a chance for showers and thunderstorms. Thursday...Mainly VFR. && .MARINE... Light winds and minimal wave action is expected to continue across the lower lakes through tonight. A cold front will approach the region Sunday with increasing southwest winds which will likely bring a period of small craft conditions, especially on the east end of Lake Erie. A round or two of thunderstorms Sunday will bring the potential for locally strong winds and waves. Northerly flow behind the cold front will then bring continued choppy conditions to the lakes through Monday. High pressure builds in late Monday with diminishing winds and waves for Tuesday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH/TMA SHORT TERM...JM LONG TERM...JM AVIATION...RSH MARINE...AR/EAJ/Thomas/TMA
Hazardous weather outlook, Jun 22, 5:26 AM EDT, 15 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 526 AM EDT Sat Jun 22 2024 NYZ012>014-019>021-085-230930- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 526 AM EDT Sat Jun 22 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Scattered thunderstorms expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms expected Sunday. Some of the storms could become severe with damaging winds as the main threat. An isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>008-010-011-230930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee- 526 AM EDT Sat Jun 22 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Scattered thunderstorms expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms expected Sunday. Some of the storms could become severe with damaging winds as the main threat. An isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-230930- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 526 AM EDT Sat Jun 22 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-230930- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 526 AM EDT Sat Jun 22 2024 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 22, 2:54 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
254 PM EDT Sat Jun 22 2024
NYZ020-221930-
Cattaraugus NY-
254 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CATTARAUGUS COUNTY
THROUGH 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Allegany, or 7 miles east of Salamanca, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olean, Allegany, Weston Mills, St. Bonaventure, Hinsdale, Great
Valley, Carrollton, Ischua, Humphrey, Vandalia, and Haskell Flats.
This includes Interstate 86 between exits 23 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4209 7866 4222 7869 4229 7831 4204 7831
TIME...MOT...LOC 1853Z 272DEG 15KT 4213 7859
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, Jun 22, 4:57 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
457 PM EDT Sat Jun 22 2024
NYZ020-222130-
Cattaraugus NY-
457 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CATTARAUGUS COUNTY
THROUGH 530 PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklinville, or 19 miles northeast of Salamanca, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Farmersville Station and Lime Lake-Machias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4235 7859 4244 7860 4251 7831 4235 7831
TIME...MOT...LOC 2057Z 261DEG 17KT 4240 7850
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, Jun 22, 5:20 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
520 PM EDT Sat Jun 22 2024
NYZ012-020-021-222145-
Cattaraugus NY-Allegany NY-Wyoming NY-
520 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WYOMING...
NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES THROUGH
545 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rushford, or 23 miles north of Olean, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arcade, Belfast, Rushford, Houghton, Caneadea, Eagle, Pike,
Farmersville Station, Hardy Corners, Fillmore, Bliss, and Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4235 7842 4255 7846 4262 7814 4234 7800
TIME...MOT...LOC 2120Z 262DEG 13KT 4242 7837
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PPSpecial weather statement, Jun 22, 5:29 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Buffalo NY
529 PM EDT Sat Jun 22 2024
NYZ012-013-222200-
Livingston NY-Wyoming NY-
529 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING AND
SOUTHWESTERN LIVINGSTON COUNTIES THROUGH 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or 9 miles southwest of Letchworth State Park, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Letchworth State Park, Portageville, Nunda, Pike, Castile, Hunt, and
Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4252 7803 4253 7816 4260 7819 4270 7795
4252 7785
TIME...MOT...LOC 2128Z 261DEG 16KT 4257 7812
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PPSpecial weather statement, Jun 22, 7:10 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
710 PM EDT Sat Jun 22 2024
NYZ014-222345-
Ontario NY-
710 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ONTARIO COUNTY
THROUGH 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rushville, or 10 miles south of Canandaigua, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geneva, Rushville, Gorham, Seneca Lake State Park, and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4279 7727 4288 7696 4287 7696 4286 7698
4284 7697 4276 7698 4276 7726
TIME...MOT...LOC 2309Z 264DEG 19KT 4275 7722
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MitchellLocal storm report, Jun 22, 7:38 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
738 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 1 SSW Geneva 42.85N 76.99W
06/22/2024 Ontario NY 911 Call Center
Time estimated based on radar. Multiple
reports of wires down on Jay Street in
Geneva, including a tree falling onto wires.
0610 PM Tstm Wnd Dmg 1 S Geneva 42.85N 76.99W
06/22/2024 Ontario NY 911 Call Center
Time estimated based on radar. Power lines
down with a large tree limb on the lines.
0610 PM Tstm Wnd Dmg 2 SSW Geneva 42.84N 76.99W
06/22/2024 Ontario NY 911 Call Center
Time estimated based on radar. Tree down,
partially blocking White Springs Road in
Geneva.
0610 PM Tstm Wnd Dmg 1 S Geneva 42.86N 76.98W
06/22/2024 Ontario NY 911 Call Center
Time estimated based on radar. Tree down
completely blocking the intersection at
Saint Clair Street and South Main Street.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:33 PM EDT | Special Marine Warning | BUF | 76 min | |
| Jun 22, 9:20 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 40 min |
| Jun 22, 9:48 PM EDT | Special Weather Statement | BUF | Lewis | 57 min |
| Jun 22, 9:52 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jun 23, 2:23 AM EDT | Special Weather Statement | BUF | Lewis | 22 min |
| Jun 23, 3:07 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jun 23, 4:06 AM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more | 40 hr |
| Jun 23, 4:06 AM EDT | Small Craft Advisory | BUF | 40 hr | |
| Jun 23, 11:28 AM EDT | Special Marine Warning | BUF | 92 min | |
| Jun 23, 12:32 PM EDT | Special Weather Statement | BUF | Jefferson | 43 min |
| Jun 23, 2:49 PM EDT | Special Weather Statement | BUF | Lewis | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.